MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER FLEX 35 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER FLEX 35 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Catalog Number ZFV6-35-80-7-40
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 02/02/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: p050017/s006.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
On (b)(6) 2012: zfv6-35-80-7-40 (c773053) was placed on the patient's left upper sfa.On (b)(6) 2013: type i stent fracture at the middle of the flex stent was observed by the x-ray.Additional treatment against fracture was not performed.At five years follow up: it was performed the assessment of left leg.Wait-and-see approach was taken.There was no observation of worsen stent fracture.[note from (b)(6)]: this patient has been treated with 1x flex on upper fsa and 2x ptx on lower sfa with overlap.When ptx stent fracture was reported, the physician confound ptx and flx and was absent to report.Additional treatment against fracture was not performed.The image will not be available.There was no vessel tortuousity.
 
Additional Manufacturer Narrative
Pma/510(k) #: p050017/s006.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Note: there are two additional files (b)(4) and (b)(4) related to this complaint.Device evaluation: the zfv6-35-80-7-40 device of lot number c773053 involved in this complaint was implanted in the patient, and was not available for evaluation.With the information provided, a document based investigation was conducted.Lab evaluation: n/a.Document review: prior to distribution zfv6-35-80-7-40 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the relevant manufacturing records (c773053) revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c773053.There is no evidence to suggest that the customer did not follow the instructions for use.Root cause review: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to patient pre-existing conditions.From the available information it is known that the patient had a medical history of hypertension, carotid disease, hypercholesterolemia, diabetes(type ii) and coronary artery disease.It is possible that the aforementioned medical conditions may have exerted excessive force on the stent possibly causing a stent fracture.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
1 aug 2012:zfv6-35-80-7-40 (c773053) was placed on the patient's left upper sfa.(b)(6) 2013:type i stent fracture at the middle of the flex stent was observed by the x-ray.Additional treatment against fracture was not performed.At five years follow up: it was performed the assessment of left leg.Wait-and-see approach was taken.There was no observation of worsen stent fracture.[note from ca/cj]: this patient has been treated with 1x flex on upper fsa and 2x ptx on lower sfa with overlap.When ptx stent flacture was reported, the physician confound ptx and flx and was absent to report.Additional treatment against fracture was not performed the image will not be available.There was no vessel tortuousy.

Brand Name
ZILVER FLEX 35 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8771352
Report Number3001845648-2019-00311
Device Sequence Number13875651
Product Code NIO
UDI-Device Identifier10827002182391
UDI-Public(01)10827002182391(17)150612(10)C773053
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2015
Device Catalogue NumberZFV6-35-80-7-40
Device Lot NumberC773053
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/09/2019
Event Location Hospital
Initial Date Received by Manufacturer 06/12/2019
Supplement Date Received by Manufacturer06/12/2019
Initial Report FDA Received Date07/09/2019
Supplement Report FDA Received Date08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age86 YR